Alert archive / North Dakota / Wind Chill Advisories in 2013
Wind Chill Advisory 22, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 19, 2013, 3:40 PM CST for Kittson County, Marshall County, Minnesota; 8 counties in North Dakota. It took effect at Dec 19, 2013, 10:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2013, 3:40 PM CST (21:40 UTC)
- In effect from
- Dec 19, 2013, 10:00 PM CST
- Expired
- Dec 20, 2013, 7:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Kittson County, MN, Marshall County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 111 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 386 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 19, 3:31 PM CST, 9 minutes earlier.
Area forecast discussion, Dec 19, 3:31 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 PM CST THU DEC 19 2013
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 325 PM CST THU DEC 19 2013
FORECAST CHALLENGE CONCERNS SNOW AMOUNTS ACROSS THE FAR
SOUTH...TEMPERATURES AND WIND CHILLS LATER TONIGHT. MODELS IN GOOD
AGREEMENT WITH CURRENT SYSTEM AND WILL USE BLEND FOR LATER PERIOD.
MODELS CONTINUED THE TREND OF SHIFTING FAVORED SNOW BAND NORTHWARD
MAINLY ALONG ND/SD BORDER AREA THROUGH THIS EVENING. WITH COLDER
TEMPERATURES SNOW RATIOS WILL BE HIGH. BASED ON EXPECTED QPF
EXPECT A FAIRLY NARROW BAND OF 3 TO 5 INCHES AGAIN WITH BEST
POTENTIAL ALONG THE ND/SD BORDER AREA. FOR THIS ISSUED A WSW FOR
THIS AREA UNTIL 4AM. SNOW EXPECTED TO WIND DOWN PRETTY QUICK LATER
TONIGHT SO LATER SHIFTS CAN MONITOR. FORTUNATELY WIND DOES NOT LOOK TO
BE A BIG PLAYER. ELSEWHERE SURFACE HIGH PRESSURE WILL SAG
SOUTHWARD INTO THE FA TONIGHT. WINDS WILL DIMINISH THIS EVENING
AND START TO PICKUP ACROSS THE FAR N-NW LATER TONIGHT ON BACK SIDE
OF THE HIGH. WITH CLEARING LIKELY TO REACH THIS AREA LATER TONIGHT
TEMPERATURES WILL DROP OFF AND WITH WIND INCREASING LATER ISSUED A
WIND CHILL ADVISORY. FARTHER SOUTH WINDS WILL BE PRETTY LIGHT.
FRIDAY LOOKS QUIET WITH HIGH PRESSURE DRIFTING SE THROUGH
REMAINDER OF FA. SOME WEAK WARM ADVECTION HOWEVER TEMPERATURES TO
HOLD IN SINGLE DIGITS ABOVE/BLO ZERO.
TEMPERATURES FRIDAY NIGHT WILL HINGE ON CLOUD COVER AND WITH SOME
UNCERTAINTY HELD CLOSE TO PERSISTENCE.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 320 PM CST THU DEC 19 2013
WEAK COLD FRONT WILL SAG THROUGH FA ON SATURDAY FOR SOME
-SN/FLURRIES AND LITTLE RECOVERY IN TEMPERATURES AGAIN SINGLE
DIGITS ABOVE AND BLO ZERO.
SATURDAY NIGHT WILL BE ANOTHER COLD NIGHT HOWEVER MIXING WILL KEEP
TEMPERATURES FROM FALLING TOO FAR.
WITH COLD ADVECTION CONTINUING SUNDAY TEMPERATURES WILL LIKELY
STRUGGLE TO CLIMB ABOVE ZERO.
THE LONG TERM WILL START OFF WITH A VERY COLD ARCTIC AIRMASS
BRINGING DOUBLE DIGIT BELOW ZEROES TO THE AREA FOR THE EARLY PART OF
THE HOLIDAY WEEK. HOWEVER THIS WILL BE SHORT LIVED AS RETURN FLOW
BRINGS A RAPID WARMUP FROM MON NIGHT INTO TUESDAY. THE WARM
ADVECTION WILL ALSO BRING A CHANCE FOR LIGHT SNOW TO THE AREA TUE
NIGHT INTO WED...HOWEVER THE GFS AND ECMWF DIFFER ON THE TRACK OF
THE SFC LOW. THE GFS KEEPS THE LOW AND ASSOCIATED SNOWFALL NORTH OF
THE INL BORDER WHEREAS THE ECMWF MOVES THE UPPER WAVE/SFC LOW RIGHT
THROUGH ND. THUS THE NORTHERN HALF OF THE CWA CURRENTLY HAS THE BEST
CHANCE OF SEEING ADDITIONAL SNOWFALL ON CHRISTMAS EVE. THE REMAINDER
OF THE WEEK SHOULD BE DRY WITH A COOLING TREND FROM TUESDAYS HIGHS
IN THE 20S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1231 PM CST THU DEC 19 2013
MAIN CHALLENGE FOR AVIATION WILL BE CIGS AND SNOW POTENTIAL AT FAR
AND BJI. NORTHERLY FLOW SHOULD AND DRY AIR MASS WILL HOLD BACK SNOW
FOR TVF..GFK AND DVL....ALTHOUGH LOW VFR CIGS CAN BE EXPECTED. FAR
SHOULD DROP TO MVFR CIGS AROUND 00Z BUT RIGHT NOW HESITANT TO HAVE
RESTRICTED VSBYS WITH THE LIGHT SNOW OR FLURRIES. SNOW WILL THEN
SPREAD TOWARD BJI...BUT AGAIN THINK THE DRY AIR SHOULD LIMIT SNOW
AND CIGS WILL BE THE SAME ISSUE.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 7 AM CST FRIDAY
FOR NDZ006>008-014>016-024-026-054.
WINTER WEATHER ADVISORY UNTIL 4 AM CST FRIDAY FOR NDZ049-052-053.
MN...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 7 AM CST FRIDAY
FOR MNZ004-007.
WINTER WEATHER ADVISORY UNTIL 4 AM CST FRIDAY FOR MNZ029.
&&
SHORT TERM...VOELKER
LONG TERM...SPEICHER/VOELKER
AVIATION...VOELKERHazardous weather outlook, Dec 19, 6:25 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 625 AM CST THU DEC 19 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-201230- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 625 AM CST THU DEC 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILLS WILL CONTINUE TO BE IN THE 25 TO 35 BELOW ZERO RANGE THROUGH NOON TODAY...MAINLY NORTH OF THE HIGHWAY 200 CORRIDOR. LIGHT SNOW WILL BEGIN TO MOVE INTO FAR SOUTHEASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. ACCUMULATIONS WILL GENERALLY BE IN THE 1 TO 3 INCH RANGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY COLD AIR WILL CONTINUE OVER THE REGION THROUGH FRIDAY AND INTO THE WEEKEND. WIND CHILL VALUES WILL DROP BELOW 25 BELOW ZERO FRIDAY MORNING AND AGAIN SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT SNOW FALL REPORTS ARE APPRECIATED.
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 11:53 PM CST | Wind Chill Advisory | FGF | Beltrami, Clearwater, Lake of the Woods, Mahnomen, Marshall, Pennington and 3 more | 12 hr |
| Dec 19, 3:40 PM CST | Winter Weather Advisory | FGF | Wilkin | 12 hr |
Nearby
Wind Chill Advisories in North Dakota, 2013Wind Chill Advisories in Minnesota, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.